I've been suffering greatly the past three or four weeks with severe edema in my legs/feet and hand/arms. My feet are so swollen I can barely wear shoes. I'm limited to one pair of (what used to be very loose) sandals. My ankles are so swollen they look broken. My doctor ran tests to ensure my heart and kidneys were functioning correctly and the test results were all comforting. They put me on 20 mg. Lasix, which did NOTHING, so it's been increased to 40 mg./day. Urinating a little more from the time I take it in the morning until about 11:00, but still not enough to clear the edema. But it's been SO PAINFUL that I got a second opinion from another doc today. He said that Actos can cause edema. News to me! I've been on 30 mg. Actos/morning and 500 mg. metformin/morning, 1,000 mg. metformin/evening since my diagnosis last October.
I was anxious to get off the Actos because it's caused me to gain 30 lbs. in the past 8 months, so I think this was a nice gift. Doc put me on Onglyza instead (with the metformin). Really hate changing meds, but I'll give it a shot and see how it goes.
Anybody have adverse reactions to Onglyza?
He also wants me to switch to a low-fat vegan diet (as prescribed by Dr. Neal Barnard). Not surprising, since my doc is 7th Day Adventist, but I'm pretty desperate to feel better, so I've ordered the book and will seriously consider it.
I've been on vacation this month, but I have to return to work on August 1st, so I'm praying the edema will be better by then…otherwise, I don't know what I'll do about shoes!! =)
Next Discussion: Steroid side effect on blood sugar. »